MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7277
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that on (b)(6) 2020, he had problem speaking, which is a symptom of hypoglycemia for him.The customer went to the hospital where a comparison testing was performed, which gave blood glucose readings of 70 mg/dl on the contour next meter, 73 mg/dl on the contour next usb meter and 37 mg/dl on the hospital meter.All readings were obtained within 10 minutes.The customer received dextrose solution in the hospital to raise his blood sugar levels.The customer was hospitalized for 4 days.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next meter, contour next usb meter and contour next test strips from lot # 9fpec42c for evaluation.In-house test strips from lot # 9fpec42c were also used to perform testing.The returned meters were tested with the returned test strips and in-house test strips, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next test strips and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9835204
Report Number1810909-2020-00134
Device Sequence Number3068552
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public10301937277358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number7277
Device Catalogue Number7277
Device Lot Number9FPEC42C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR